Have you taken levetiracetam (Keppra)?

Posted by Ryman @ryman, Aug 29, 2017

I have been prescribed Keppra for seizures. I have never actually had a seizure but the neurologist says that some of the weird things going on with me are related to seizures. I really don’t get on well with meds and am concerned about this one. Has anyone else taken it? Thank you.

Interested in more discussions like this? Go to the Epilepsy & Seizures group.

@ryman

I have to pick it up tomorrow. I see it has some weird side effects. I have problems with most, usually cannot tolerate them. I was just wondering about other people’s experiences with Keira. Thank you for moving my post.

Jump to this post

Sorry my pad decided I was done and posted. She gave me 250 morning and night. I will start it this eve. I sure hope I will be lucky and not have side effects. Good luck to you.

REPLY
@dawn_giacabazi

Hi @ryman
I have was on keppra for 12 years. Not for sure if you know but it is used to treat a variety of different types of seizures. One of which are partial seizures which based on your original post might be what you are having.

I can tell you from my experience the most common side effects are
drowsiness,
weakness,
loss of appetite,
stuffy nose,
tiredness, and
dizziness.

Just like every single medication or vitamin or minerals, everything in moderation. It will be very important to know the possible side effects and to report any negative effects to your md immediately. I have a difficult time with medications in general and usually have negative side effects but I was able to tolerate this drug very successfully. The only reason we discontinued the medication was because I have 3 different types of seizures and found 1 drug that controls all of them without taking other medications.

Prayers you will tolerate it well.
Dawn

Jump to this post

Thanks for the reply. I already have all of those side effects!! Well, if that is the worst of it, it will be OK. I am wondering if I should start it now. I am going out of town for several days. I don’t want to have bad side effects but neither do I want to risk a seizure. We shall see.

REPLY
@robertjr

ryman,what do you get that related to seizures,as for the keppra not gonna brag about it ,three grnd mals in a month but atleast no bad migranes after the seizure so far small head aches.The was one of main things withdilantin,badheadaches lasted for days.

Jump to this post

Oh, I get weird things like tingling thru my body, seeing and smelling things that aren’t there, vision problems. I guess I will try the keppra eventually. I am debating when to start as I will be out of town, out of state, actually till next week.

REPLY
@dawn_giacabazi

Hi @ryman
I have was on keppra for 12 years. Not for sure if you know but it is used to treat a variety of different types of seizures. One of which are partial seizures which based on your original post might be what you are having.

I can tell you from my experience the most common side effects are
drowsiness,
weakness,
loss of appetite,
stuffy nose,
tiredness, and
dizziness.

Just like every single medication or vitamin or minerals, everything in moderation. It will be very important to know the possible side effects and to report any negative effects to your md immediately. I have a difficult time with medications in general and usually have negative side effects but I was able to tolerate this drug very successfully. The only reason we discontinued the medication was because I have 3 different types of seizures and found 1 drug that controls all of them without taking other medications.

Prayers you will tolerate it well.
Dawn

Jump to this post

@ryman I think you should ask your md for that advice. If it were me, I would start it but I would not drive until you know how you will react. Never drive when starting any medication that may alter your alertness.

If you are the driver for this trip please call your md to let them know if you are going to wait on the medication.

You are asking all the same questions I asked when I first started on any of my antiepileptic medications.

Good luck
Dawn

REPLY

ryman,hope youget on something soon,i have been on some type ofmed for grandmals since i was 5 Had a lot of sides through the years,but a few side s area better thanthe g.randmal seizure and migranes and memory loss and all theother stuff from a seizure,convultion so strong still have trouble walking a week later.

REPLY
@robertjr

ryman,Ive taken meds since i was five,for last 30 plus years on dilantin.have grand mal,tonic clonic,seizures.For some reasons my dilantin level has gone to toxic levels ,3 tjmes in a year.few months ago ended up in hospital finally brough level down again,went to see a neurologist afterwards,now on keppra,,toldlot cleaner than dilantin.In one month sincehad 3 grandmals with keppra,all three no warning.with my poor health now,have severe copd,had lungcancer in 2014,inremission.,haveing a mri onmy head next month,checking for cancerin head,.I just hope the keppra helps my seizures,besides thefact the seizures affect all of me for days now,especially breathing and severe headaches,im63 now,cant handle waking up in a mess on thefloor or ground notknowing whats going on .

Jump to this post

had number four with keppra this morning,fourth grandmal ina month ,the keppra a lot easier to get back onfeet afterwards but sofar doesnt seem to be ,stopping the seizures,having mri done today.

REPLY
@ryman

I have to pick it up tomorrow. I see it has some weird side effects. I have problems with most, usually cannot tolerate them. I was just wondering about other people’s experiences with Keira. Thank you for moving my post.

Jump to this post

bonnieh218,been on generic keppra for a month,before that was on dilantinfor 30 years,had lotsof side s and tookme about 3 days after a seizure to recover.at least the keppra isnt thatbad,only thing is went over 4 years seizurefree with dilantin since keppra 4 grand mals 1month..

REPLY
@robertjr

ryman,Ive taken meds since i was five,for last 30 plus years on dilantin.have grand mal,tonic clonic,seizures.For some reasons my dilantin level has gone to toxic levels ,3 tjmes in a year.few months ago ended up in hospital finally brough level down again,went to see a neurologist afterwards,now on keppra,,toldlot cleaner than dilantin.In one month sincehad 3 grandmals with keppra,all three no warning.with my poor health now,have severe copd,had lungcancer in 2014,inremission.,haveing a mri onmy head next month,checking for cancerin head,.I just hope the keppra helps my seizures,besides thefact the seizures affect all of me for days now,especially breathing and severe headaches,im63 now,cant handle waking up in a mess on thefloor or ground notknowing whats going on .

Jump to this post

@roberyjr
Have you been through the Seizure clinic at Mayo Clinic?? This is where we were finally able to pin point the exact causes and triggers and finally get on the right medication to treat my multi level complex seizures. I now just take 900mg of Trileptal 3 x a day. It’s been truly a blessing.

Here is a link if you are interested in learning more about the department. http://www.mayoclinic.org/diseases-conditions/epilepsy/diagnosis-treatment/mayo-clinic-experience-patient-stories/orc-20117254

Peace
Dawn

REPLY
@robertjr

ryman,Ive taken meds since i was five,for last 30 plus years on dilantin.have grand mal,tonic clonic,seizures.For some reasons my dilantin level has gone to toxic levels ,3 tjmes in a year.few months ago ended up in hospital finally brough level down again,went to see a neurologist afterwards,now on keppra,,toldlot cleaner than dilantin.In one month sincehad 3 grandmals with keppra,all three no warning.with my poor health now,have severe copd,had lungcancer in 2014,inremission.,haveing a mri onmy head next month,checking for cancerin head,.I just hope the keppra helps my seizures,besides thefact the seizures affect all of me for days now,especially breathing and severe headaches,im63 now,cant handle waking up in a mess on thefloor or ground notknowing whats going on .

Jump to this post

I agree with Dawn. That’s where I found my answer also.

REPLY
@robertjr

ryman,Ive taken meds since i was five,for last 30 plus years on dilantin.have grand mal,tonic clonic,seizures.For some reasons my dilantin level has gone to toxic levels ,3 tjmes in a year.few months ago ended up in hospital finally brough level down again,went to see a neurologist afterwards,now on keppra,,toldlot cleaner than dilantin.In one month sincehad 3 grandmals with keppra,all three no warning.with my poor health now,have severe copd,had lungcancer in 2014,inremission.,haveing a mri onmy head next month,checking for cancerin head,.I just hope the keppra helps my seizures,besides thefact the seizures affect all of me for days now,especially breathing and severe headaches,im63 now,cant handle waking up in a mess on thefloor or ground notknowing whats going on .

Jump to this post

thanks Dawn,right now had mri done today and put on3000 of keppra per day,if that doesnt work he will try something else.Just what i didnt want,musical chairs with tonic clonic meds,seizures starting to take a toll on me,

REPLY
Please sign in or register to post a reply.